Hi doctor,
I am a 21 year old male. I began using minoxodil about 3 months ago as a last resort since I could not handle any amount of finasteride. Since I started using it I am seeing some regrowth, yet my hair, which is usually shiny and blonde in different tones, is coming in almost dark brown and dull. Friends have even commented on the colour change and said it looks very strange and doesnt match my complexion. I guess I can not complain as I am not rapidly balding like many others, yet is this a normal change to occur or should I go and see my doctor?

Thank you so much for your blog.

Minoxidil can, at times, cause a change in hair color and texture. I don’t have an explanation for the color change, and it doesn’t happen in most cases that I’m aware of. I guess there is a choice to be made — hold on to your new brown hair or stop the treatment and lose your newly regrown hair. You can go to lighten your hair going back to blonde if you decide to dye it (just be careful to not cause any chemical damage).

My three sons had blonde hair as children, but as they aged their hair color started to change. My oldest son was a platinum blonde and today he has the darkest brown hair of the three. Maybe your hair was changing color already and you’re just now so focused on your hair that you’re noticing it?

Tags: minoxidil, rogaine, hair growth